Alert archive / Texas / Tornado Warnings in 2005
Tornado Warning 6, NWS Shreveport, LA
NWS Shreveport, LA issued this tornado warning at Sep 24, 2005, 7:54 AM CDT for Angelina County, Sabine County, San Augustine County, Texas; Sabine Parish, Louisiana. It was in force for 66 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 24, 2005, 7:54 AM CDT (12:54 UTC)
- Expired
- Sep 24, 2005, 9:00 AM CDT
- In force
- 66 min
- Issued by
- NWS Shreveport, LA
- Area
- Counties, with a storm outline in the text
Counties Sabine Parish, LA, Angelina County, TX, Sabine County, TX, San Augustine County, TX
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Sep 24, 5:45 AM CDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Shreveport, LA (KSHV), launched 12:00Z, 0.9 hours before the alert went out and 121 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 328 J/kg
- Mixed-layer CIN
- -23 J/kg
- Mixed-layer LCL
- 682 m above ground
- 0-6 km bulk shear
- 41 kt
- 0-1 km storm-relative helicity
- 151 m²/s²
- 0-3 km storm-relative helicity
- 144 m²/s²
- Significant tornado parameter
- 0.3
- Supercell composite
- 1.1
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSHV 241258
TORSHV
LAC085-TXC005-403-405-241400-
/O.NEW.KSHV.TO.W.0006.050924T1254Z-050924T1400Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SHREVEPORT LA
754 AM CDT SAT SEP 24 2005
THE NATIONAL WEATHER SERVICE IN SHREVEPORT HAS ISSUED A
* TORNADO WARNING FOR...
ANGELINA COUNTY IN EASTERN TEXAS
SABINE COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
SABINE PARISH IN NORTHWEST LOUISIANA
* UNTIL 900 AM CDT
* AT 754 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADARS INDICATED
BANDS OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING TORNADOES AROUND
THE EYE OF HURRICANE RITA. THE EYE WAS LOCATED 10 MILES NORTHWEST
OF KIRBYVILLE TEXAS OR 10 MILES SOUTHWEST OF JASPER TEXAS...MOVING
NORTH NORTHWEST AT 8 MPH.
IF IN MOBILE HOMES OR VEHICLES...EVACUATE THEM AND GET INSIDE A
STURDY SHELTER.
LOCATIONS IMPACTED INCLUDE...
LUFKIN...
SAN AUGUSTINE...
HEMPHILL...
PINELAND...
BRONSON...
ZAVALLA...
FLORIEN...
MANY...
ZWOLLE...
REPEATING...THE NATIONAL WEATHER SERVICE HAS ISSUED A TORNADO WARNING
FOR...
ANGELINA COUNTY IN EASTERN TEXAS
SABINE COUNTY IN EASTERN TEXAS
SAN AUGUSTINE COUNTY IN EASTERN TEXAS
SABINE PARISH IN NORTHWEST LOUISIANA
UNTIL 900 AM CDT.
LAT...LON 3119 9478 3144 9491 3144 9464 3122 9434
3157 9426 3163 9416 3157 9400 3158 9384
3178 9382 3182 9375 3169 9340 3141 9327
3138 9338 3128 9344 3129 9353 3118 9358
3116 9396 3103 9449
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this tornado warning went out at Sep 24, 6:42 AM CDT, 1 hour 12 minutes earlier.
Area forecast discussion, Sep 24, 6:42 AM CDT, 1 hour 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SHREVEPORT LA
642 AM CDT SAT SEP 24 2005
.UPDATE...
I UPDATED THE ZONES TO ISSUE AN INLAND HURRICANE WARNING FOR
ANGELINA...NACOGDOCHES...SABINE AND SAN AUGUSTINE COUNTIES
IN EAST TEXAS...AS RITA WAS MOVING A LITTLE FASTER AND STRONGER
WINDS ARE EXPECTED TO SPREAD FARTHER INLAND. TORNADO WATCH HAS
ALSO BEEN ISSUED FOR PORTIONS OF EAST TEXAS AND NORTHWEST LOUISIANA.
&&
.SHV WATCHES/WARNINGS/ADVISORIES...
AR...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: COLUMBIA...HEMPSTEAD...HOWARD...LAFAYETTE...LITTLE
RIVER...MILLER...NEVADA...SEVIER...AND UNION AR.
FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
MILLER.
LA...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...CALDWELL...CLAIBORNE...DE
SOTO...GRANT...JACKSON...LA
SALLE...LINCOLN...NATCHITOCHES...OUACHITA...RED
RIVER...SABINE LA...UNION LA...WEBSTER...AND WINN.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
BIENVILLE...BOSSIER...CADDO...LA SALLE...WEBSTER...AND
WINN.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES:
CALDWELL...CLAIBORNE...JACKSON...LINCOLN...OUACHITA...AND
UNION LA.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: DE SOTO...GRANT...NATCHITOCHES...RED
RIVER...AND SABINE LA.
OK...LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: AND MCCURTAIN.
TX...FLASH FLOOD WATCH UNTIL 7 AM SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...BOWIE...CAMP...CASS...CHEROKEE...FRANKLIN...GREGG...
HARRISON...MARION...MORRIS...NACOGDOCHES...PANOLA...RED
RIVER...RUSK...SABINE TX...SAN AUGUSTINE...SHELBY...
SMITH...TITUS...UPSHUR...AND WOOD.
LAKE WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING
ZONES: BOWIE...CAMP...CASS...FRANKLIN...MORRIS...RED
RIVER...AND TITUS.
WIND ADVISORY UNTIL MIDNIGHT SUNDAY FOR THE FOLLOWING ZONES:
GREGG...HARRISON...MARION...SMITH...UPSHUR...AND WOOD.
INLAND TROPICAL STORM WARNING UNTIL MIDNIGHT SUNDAY FOR THE
FOLLOWING ZONES: CHEROKEE...PANOLA...RUSK...AND SHELBY.
INLAND HURRICANE WARNING UNTIL 2 PM SATURDAY FOR THE FOLLOWING
ZONES: ANGELINA...NACOGDOCHES...SABINE TX...AND SAN
AUGUSTINE.
INLAND TROPICAL STORM WARNING FROM 2 PM SATURDAY TO MIDNIGHT
SUNDAY FOR THE FOLLOWING ZONES:
ANGELINA...NACOGDOCHES...SABINE TX...AND SAN AUGUSTINE.
&&
04Hazardous weather outlook, Sep 24, 5:32 AM CDT, 2 hours 22 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SHREVEPORT LA 532 AM CDT SAT SEP 24 2005 ARZ050-051-059>061-070>073-LAZ001>006-010>014-017>022-OKZ077-TXZ096- 097-108>112-124>126-136>138-149>153-165>167-241700- ANGELINA-BIENVILLE-BOSSIER-BOWIE-CADDO-CALDWELL-CAMP-CASS-CHEROKEE- CLAIBORNE-COLUMBIA-DE SOTO-FRANKLIN-GRANT-GREGG-HARRISON-HEMPSTEAD- HOWARD-JACKSON-LA SALLE-LAFAYETTE-LINCOLN-LITTLE RIVER-MARION- MCCURTAIN-MILLER-MORRIS-NACOGDOCHES-NATCHITOCHES-NEVADA-OUACHITA- PANOLA-RED RIVER LA-RED RIVER TX-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SEVIER-SHELBY-SMITH-TITUS-UNION AR-UNION LA-UPSHUR- WEBSTER-WINN-WOOD- 532 AM CDT SAT SEP 24 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST OKLAHOMA...NORTHEAST TEXAS...SOUTHWEST ARKANSAS...NORTHWEST...AND NORTH CENTRAL LOUISIANA. .DAY ONE...TODAY AND TONIGHT... AN INLAND HURRICANE WARNING IS IN EFFECT TODAY FOR ANGELINA... NACOGDOCHES...SAN AUGUSTINE AND SABINE COUNTIES IN EAST CENTRAL TEXAS. IN THESE COUNTIES...YOU CAN EXPECT SUSTAINED WINDS OF 75 TO 85 MPH...MAINLY THROUGH EARLY THIS AFTERNOON. AN INLAND TROPICAL STORM WARNING REMAINS IN EFFECT TODAY AND TONIGHT FOR PORTIONS OF NORTHEAST TEXAS AND NORTH LOUISIANA. THE WARNING IS GENERALLY ALONG AND TO THE SOUTH OF A LINE FROM JACKSONVILLE TEXAS TO HENDERSON AND CARTHAGE TEXAS TO COUSHATTA AND MONTGOMERY LOUISIANA. WINDS OF 40 TO 60 MPH...WITH GUSTS TO 65 TO 85 MPH CAN BE EXPECTED. ISOLATED TORNADOES WILL ALSO BE POSSIBLE ACROSS NORTHEAST TEXAS AND NORTH LOUISIANA...TODAY AND TONIGHT. IN ADDITION A FLASH FLOOD WATCH IS IN EFFECT TODAY AND TONIGHT FOR NORTHEAST TEXAS... NORTH LOUISIANA AND MILLER COUNTY IN SOUTHWEST ARKANSAS. RAIN TOTALS TODAY AND TONIGHT WILL BE BETWEEN 6 AND 12 INCHES. FLOODING CAN BE EXPECTED. THE STRONG WINDS WILL DOWN TREES AND POWER LINES AND POWER OUTAGES WILL OCCUR. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY... ISOLATED TORNADOES CAN BE EXPECTED ACROSS THE REGION ON SUNDAY ASSOCIATED WITH REMNANTS OF RITA. HEAVY RAINS WILL CONTINUE SUNDAY THROUGH MONDAY NIGHT. ISOLATED RAINFALL TOTALS OF 15 TO 20 INCHES CAN BE EXPECTED OVER NORTH LOUISIANA AND EAST TEXAS. .SPOTTER INFORMATION STATEMENT... ACTIVATION OF EMERGENCY MANAGERS...SKYWARN NETWORKS...AND STORM SPOTTERS...WILL BE NEEDED TODAY AND TONIGHT.
In the hours before
Special weather statement, Sep 24, 3:35 AM CDT, 4 hours 19 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SHREVEPORT LA 335 AM CDT SAT SEP 24 2005 LAZ001>006-010>014-017>022-TXZ124>126-136>138-149>153-165>167-241035- ANGELINA-BIENVILLE-BOSSIER-CADDO-CALDWELL-CHEROKEE-CLAIBORNE-DE SOTO- GRANT-GREGG-HARRISON-JACKSON-LA SALLE-LINCOLN-MARION-NACOGDOCHES- NATCHITOCHES-OUACHITA-PANOLA-RED RIVER LA-RUSK-SABINE LA-SABINE TX- SAN AUGUSTINE-SHELBY-SMITH-UNION LA-UPSHUR-WEBSTER-WINN-WOOD- 335 AM CDT SAT SEP 24 2005 ...DANGEROUS HURRICANE RITA MAKING LANDFALL ALONG THE TEXAS AND LOUISIANA STATE LINE... THE EYE OF HURRICANE RITA MAKING LANDFALL WILL MARK THE BEGINNING OF DETERIORATING WEATHER CONDITIONS ACROSS NORTHERN LOUISIANA AND NORTHEAST TEXAS. SO FAR...RECENT INCREASES IN WINDS OVER THE EAST TEXAS LAKES AREA...AND ADJACENT PORTIONS OF CENTRAL LOUISIANA... HAVE RESULTED IN ISOLATED AREAS OF DOWNED TREES AND POWER LINES... REPORTED BY LAW ENFORCEMENT SOURCES. AS THESE STRONG WINDS CONTINUE TO INCREASE AND SPREAD NORTHWARD...DAMAGING WINDS ARE EXPECTED TO EXPAND NORTHWARD. IN ADDITION TO WIDESPREAD STRONG WINDS...A FEW TORNADOS ARE POSSIBLE...WHICH COULD RESULT IN ISOLATED AREAS OF EVEN MORE SIGNIFICANT DAMAGE. HEAVY RAINFALL WILL ACCOMPANY RITA AS SHE MOVES INLAND AND GRADUALLY WEAKENS...WITH TOTALS BETWEEN 6 AND 12 INCHES OVER THE EAST TEXAS LAKES AND TOLEDO BEND AREA OF WESTERN LOUISIANA...WITH LOCALLY HIGHER AMOUNTS POSSIBLE. RAINFALL AMOUNTS OF ONE TO TWO INCHES HAS ALREADY OCCURRED ACROSS AREAS...MAINLY ALONG AND SOUTH OF A LUFKIN TO SAN AUGUSTINE TEXAS...TO MANY TO NATCHITOCHES TO JENA LOUISIANA. STATE AND LOCAL EMERGENCY MANAGERS...LAW ENFORCEMENT AGENCIES...AND CITY PLANNERS SHOULD CLOSELY MONITOR THE PROGRESS OF THIS SYSTEM.
Local storm report, Sep 24, 7:27 AM CDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SHREVEPORT LA
727 AM CDT SAT SEP 24 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0710 AM TROPICAL STORM HUNTINGTON 31.28N 94.58W
09/24/2005 ANGELINA TX LAW ENFORCEMENT
ROOFS OFF OF HOMES...NUMEROUS LARGE TREES AND POWERLINES
DOWNED THROUGHOUT THE COUNTY. WIND DAMAGE DUE TO THE
NORTHERN EYEWALL WINDS ASSOCIATED WITH HURRICANE RITA.
0720 AM TROPICAL STORM HEMPHILL 31.34N 93.85W
09/24/2005 SABINE TX LAW ENFORCEMENT
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
0720 AM TROPICAL STORM SAN AUGUSTINE 31.53N 94.11W
09/24/2005 SAN AUGUSTINE TX LAW ENFORCEMENT
ROOFS OFF HOMES. REPORTS OF HOMES MOVED OFF THEIR BLOCKS.
NUMEROUS TREES AND POWERLINES DOWNED THROUGHOUT THE
ENTIRE COUNTY. WINDS ASSOCIATED WITH THE NORTHERN EYEWALL
OF HURRICANE RITA.
&&
MBERRYThe office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 24, 7:02 AM CDT | Tornado Warning | SHV | Angelina, Sabine, San Augustine | 58 min |
| Sep 24, 8:50 AM CDT | Tornado Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine | 70 min |
| Sep 24, 9:13 AM CDT | Flash Flood Warning | SHV | Angelina, Nacogdoches, Sabine, San Augustine, Shelby | 4 hr |
| Sep 24, 9:54 AM CDT | Tornado Warning | SHV | Sabine, San Augustine | 66 min |
| Sep 24, 10:57 AM CDT | Flash Flood Warning | SHV | Panola | 4 hr |
| Sep 24, 1:08 PM CDT | Flash Flood Warning | SHV | Shelby | 2 hr |
| Sep 24, 2:56 PM CDT | Flash Flood Warning | SHV | Bossier, Caddo, De Soto | 3 hr |
Nearby
Tornado Warnings in Texas, 2005Tornado Warnings in Louisiana, 2005Every tornado warning in 2005Tornadoes in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.